Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 98, NWS Philadelphia/Mount Holly

July 3, 2020Berks County, Pennsylvania

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 3, 2020, 6:49 PM EDT for Berks County, Pennsylvania. It was in force for 41 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2020, 6:49 PM EDT (22:49 UTC)
Expired
Jul 3, 2020, 7:30 PM EDT
In force
41 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Berks County, PA

The radar

The Philadelphia radar (KDIX), 159 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 6:59 PM EDTTSTM WND DMG2 E Marion Twp, PADOWNED TREES AND WIRES NEAR REIDER ROAD IN MARION TWP. TIME ESTIMATED FROM RADAR.
Jul 3, 7:04 PM EDTTSTM WND DMG1 Wnw Muhlenberg Twp, PAOUTFLOW WINDS BROUGHT A TREE AND WIRES DOWN NEAR ACACIA AVENUE. TIME ESTIMATED FROM RADAR.
Jul 3, 7:04 PM EDTTSTM WND DMGNorth Heidelberg Twp, PASEVERAL REPORTS OF DOWNED TREES AND WIRES IN THE AREA. TIME ESTIMATED FROM RADAR.
Jul 3, 7:05 PM EDTTSTM WND DMGHeidelberg Twp, PASEVERAL REPORTS OF DOWNED TREES AND WIRES IN HEIDELBERG. TIME ESTIMATED FROM RADAR.
Jul 3, 7:06 PM EDTTSTM WND DMG2 Nne Reading, PAOUTFLOW WINDS DOWNED A TREE AND WIRES NEAR LORRAINE ROAD IN READING. TIME ESTIMATED FROM RADAR.
Jul 3, 7:06 PM EDTTSTM WND DMG3 E Laureldale, PAOUTFLOW WINDS BROUGHT A TREE DOWN ON ANTIETAM ROAD IN ALSACE TWP. TIME ESTIMATED FROM RADAR.
Jul 3, 7:06 PM EDTTSTM WND DMGRobesonia, PADOWNED TREE AND WIRES NEAR HILDA STREET IN ROBESONIA. TIME ESTIMATED FROM RADAR.
Jul 3, 7:07 PM EDTTSTM WND DMGRobesonia, PAAN MPING REPORT OF TREES UPROOTED OR SNAPPED. FIRE AND EMS SCANNER TRAFFIC ALSO REPORTS DOWNED TREES IN THIS AREA. TIME ESTIMATED FROM RADAR.
Jul 3, 7:08 PM EDTTSTM WND DMGRobesonia, PASEVERAL REPORTS OF DOWNED TREES AND WIRES ACROSS ROBESONIA. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 10.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2020-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2020-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2009 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

245 
WUUS51 KPHI 032249
SVRPHI
PAC011-032330-
/O.NEW.KPHI.SV.W.0098.200703T2249Z-200703T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
649 PM EDT Fri Jul 3 2020

The National Weather Service in Mount Holly NJ has issued a

* Severe Thunderstorm Warning for...
  Central Berks County in eastern Pennsylvania...

* Until 730 PM EDT.

* At 649 PM EDT, a severe thunderstorm was located over Strausstown,
  or 7 miles northeast of Myerstown, moving southeast at 30 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to roofs, siding, trees, and power lines is 
           possible.

* Locations impacted include...
  Reading, Wyomissing, Sinking Spring, Laureldale, Womelsdorf,
  Wernersville, Robesonia, Leesport, Bernville, Strausstown, Spring
  Ridge, Fairview Hgts, Shillington, West Reading, Mount Penn,
  Mohnton, Kenhorst, St. Lawrence, West Lawn and Lorane.

This includes the following highways...
 Interstate 78 in Pennsylvania between mile markers 10 and 25.
 Interstate 176 in Pennsylvania between mile markers 5 and 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Protecting yourself from immediate threats to life and safety shall
take priority.  Whenever possible, as long as it does not cause
greater harm, all COVID-19 protective action guidance should be
followed.

For your protection move to an interior room on the lowest floor of a
building.

In addition to large hail and damaging winds, frequent cloud to
ground lightning is occurring with this storm. Move indoors
immediately. Remember, if you can hear thunder, you are close enough
to be struck by lightning.

&&

LAT...LON 4047 7640 4052 7631 4052 7625 4055 7615
      4034 7572 4019 7595 4036 7621
TIME...MOT...LOC 2249Z 312DEG 25KT 4046 7622 

HAIL...0.75IN
WIND...60MPH
 
$$

SFJ
2 follow-up statements
680 
WWUS51 KPHI 032307
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
707 PM EDT Fri Jul 3 2020

PAC011-032330-
/O.CON.KPHI.SV.W.0098.000000T0000Z-200703T2330Z/
Berks PA-
707 PM EDT Fri Jul 3 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL BERKS COUNTY...

At 706 PM EDT, a severe thunderstorm was located over Robesonia, or 9
miles east of Myerstown, moving southeast at 25 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Damage to roofs, siding, trees, and power lines is 
         possible. Law enforcement is reporting some trees and wires 
         down in western Berks County.

Locations impacted include...
Reading, Wyomissing, Sinking Spring, Laureldale, Womelsdorf,
Wernersville, Robesonia, Bernville, Strausstown, Fairview Hgts,
Spring Ridge, Shillington, West Reading, Mount Penn, Mohnton,
Kenhorst, St. Lawrence, Wyomissing Hills, West Lawn and Lorane.

This includes the following highways...
 Interstate 78 in Pennsylvania between mile markers 10 and 24.
 Interstate 176 in Pennsylvania between mile markers 5 and 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Protecting yourself from immediate threats to life and safety shall
take priority.  Whenever possible, as long as it does not cause
greater harm, all COVID-19 protective action guidance should be
followed.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4047 7640 4052 7631 4052 7625 4055 7615
      4031 7578 4019 7595 4036 7621
TIME...MOT...LOC 2306Z 319DEG 23KT 4037 7614 

HAIL...0.75IN
WIND...60MPH
 
$$

SFJ
458 
WWUS51 KPHI 032321
SVSPHI

Severe Weather Statement
National Weather Service Mount Holly NJ
721 PM EDT Fri Jul 3 2020

PAC011-032331-
/O.EXP.KPHI.SV.W.0098.000000T0000Z-200703T2330Z/
Berks PA-
721 PM EDT Fri Jul 3 2020

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BERKS COUNTY WILL
EXPIRE AT 730 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

LAT...LON 4047 7640 4052 7631 4052 7625 4055 7615
      4031 7578 4019 7595 4036 7621
TIME...MOT...LOC 2321Z 312DEG 25KT 4030 7604 

$$

SFJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 6:02 PM EDT, 47 minutes earlier.

Area forecast discussion, Jul 3, 6:02 PM EDT, 47 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
602 PM EDT Fri Jul 3 2020

.SYNOPSIS...
A backdoor cold front will move across the area this evening
and overnight, then push to our south through Saturday. Another
backdoor front may move into the area Sunday into Monday, before
lifting back northward into Tuesday. A very warm and humid week
is expected next week as a southerly flow develops, although
there is the potential for a coastal low along the east coast
late next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Evening Update...

Updated the grids a little early this evening to reflect ongoing
radar and other observational trends. Increased PoPs across much of
the north as satellite and radar show multiple complexes of
thunderstorms approaching the area. CAM guidance has been
essentially useless on this activity, particularly the complex over
eastern Pennsylvania, so am mainly just going by latest trends in
the obs at this point. See no obvious reason for this activity to
fall apart in the next hour or two. We really mixed out today in
terms of dew points towards the urban corridor, which is limiting
instability there. So tend to think activity will weaken, though
perhaps not altogether dissipate, as it approaches the PHL metro
later on, especially as daytime heating is lost. Also watching
storms moving down from the north out of New York, towards northern
NJ. A little more of a signal for this in the CAM guidance and
expect it will continue to drop down into the northern zones through
the evening before starting to weaken as daytime heating is lost.
Given upstream trends some storms could be strong to severe in the
northern and western zones the next few hours, with a primary threat
of damaging winds.

Otherwise, updated temps/dew points to reflect latest trends, mainly
bumping the temps up the next couple hours to reflect what remains a
very hot early evening across the area. Previous discussion
follows...

Hot day in progress with moderate amounts of humidity.
Scattered showers across the northern areas earlier have dried
up recently. More showers/tstms across the N will probably
drop/develop southward into our nrn counties by the evening and
then scatter around most areas before decreasing after sunset.
Locally heavy rains and some gusty winds are possible. Lows
tonight will only drop into the 70s for metro Philadelphia and
Delmarva. Other areas will fall into the mid/upper 60s. Winds
will become N to NE overnight. Patchy fog may develop in a few
areas where evening rains fall.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
Following the weak front that crosses the area Friday night,
drier and slightly cooler air will be across the area Saturday.
This will probably be the most comfortable day of the next
several with highs expected to remain in the 80s and dew points
mostly in the 60s, so overall conditions will not be that
oppressive. A minor vort max will drop south from nrn PA/srn NY
during the afternoon. It's possible that a couple sct showers
could develop, so we'll just keep the (mostly) slight chc pops
in the afternoon fcst for now.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
The long term period is forecast to be quite warm, with
building humidity each day. Each day through the extended is
forecast to be above normal. There is also a chance of rain each
day, but it will not be a washout by any means.

On Sunday, the warm up beings again as the first backdoor front
will be well to our south, before another approaches from the
north. There is not much moisture forecast, nor any strong short
wave/vorticity impulses expected, so Sunday is expected to be
precipitation free.

By Monday, a second backdoor front approaches from the north, while
moisture increases, along with a couple of short waves/vorticity
impulses that may clip our northern areas. This could lead to a few
scattered or isolated showers and thunderstorms during the afternoon.

By Tuesday, the backdoor front will move well to our north, and
steady return flow will develop for Tuesday through at least
Wednesday. This will keep warm temperatures across the area, but
also lead to increasing humidity. Multiple short
waves/vorticity impulses will move across the area for Tuesday-
Wednesday, and will combine with an increase in moisture and
lead to higher chances of showers and thunderstorms.

Questions return for the end of the week however. The ECMWF and
Canadian show a coastal low moving northward along the east
coast, while the GFS dissipates the low across the southeast
states, but does push moisture across the Mid-Atlantic states.
There will continue to be an enhanced chance for rain for
Thursday through Friday.

&&

.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
.Tonight...VFR early with sct showers and a few tstms. VCTS/VCSH in
the TAFS presently to account for the activity. AMDS expected
if/when tstms threaten a TAF site. Winds mostly NW to N into the
evening. Later tonight, low clouds will develop/arrive with mostly
MVFR CIGS expected. Medium confid.

.Saturday...MVFR early then slowly diminishing CIGS with VFR in most
areas (except coastal areas) by noon. NE to E winds 5 to 10 knots
mostly. Medium confid.

Outlook...

Saturday night-Sunday night...Generally VFR expected.

Monday-Wednesday...Mostly VFR. A chance of showers and
thunderstorms each afternoon and evening which may temporarily
lead to lower conditions.

&&

.MARINE...
Winds and seas will remain below SCA conditions tonight and
Saturday. The only weather hazard would be any scattered
thunderstorm that develops or moves across the area. Winds and
seas will be higher in any tstm. The activity is expected to be
sct at best late this afternoon and early tonight. Winds will
turn onshore tonight and remain E or NE into Saturday.

OUTLOOK...

Saturday night-Wednesday...Conditions expected to remain below
advisory levels through the period, although winds could gust around
20 knots at times. There is a chance of showers and
thunderstorms during the late afternoon and evening Monday-
Wednesday.

Rip currents...

Today... Low
Tomorrow...Low to moderate.

&&

.TIDES/COASTAL FLOODING...
Astronomical high tide levels will continue to rise as there
will be a full moon this weekend. The evening high tides are
over a foot higher than those in the morning.

Have issued a coastal flood advisory for the Atlantic coast and
the Delaware Bay as the latest guidance suggests water levels
will just barely get to advisory levels with this evening's high
tide. The wind has not yet shifted to onshore, but should
within the next few hours.

Continued northeasterly and easterly flow could result in
additional coastal flooding with the high tide cycles Saturday
and Sunday evening in the same areas, though confidence is low
at this time, so will hold off on extending the advisory for
now.

For tidal portions of the Delaware River, at this point it
looks like water levels will stay below advisory criteria, but
will monitor the levels in the Delaware Bay closely this evening
to see if it needs to be expanded.

Tidal flooding is not expected on the upper eastern shore of
Chesapeake Bay.

&&

.EQUIPMENT...
The NOAA Weather Radio All Hazards broadcast from Hibernia
Park, PA (WNG704) remains off the air until further notice due
to damage to the antenna during the June 3 Derecho.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Coastal Flood Advisory until midnight EDT tonight for
     NJZ012>014-020>027.
DE...Coastal Flood Advisory until midnight EDT tonight for
     DEZ002>004.
MD...None.
MARINE...None.

&&

Synopsis...Robertson
Near Term...O'Brien/O'Hara
Short Term...O'Hara
Long Term...Robertson
Aviation...O'Hara/Robertson
Marine...MPS/O'Hara/Robertson
Tides/Coastal Flooding...
Equipment...WFO PHI
Hazardous weather outlook, Jul 3, 3:49 PM EDT, 3 hours before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
349 PM EDT Fri Jul 3 2020

DEZ001-MDZ008-012-015-019-020-NJZ001-007>010-015>019-PAZ054-055-
060>062-070-071-101>106-042000-
New Castle-Cecil-Kent MD-Queen Annes-Talbot-Caroline-Sussex-Warren-
Morris-Hunterdon-Somerset-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
349 PM EDT Fri Jul 3 2020

This Hazardous Weather Outlook is for northern Delaware, northeast
Maryland, central New Jersey, northern New Jersey, northwest New
Jersey, southern New Jersey, east central Pennsylvania, northeast
Pennsylvania and southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

DEZ002>004-NJZ012>014-020>027-042000-
Kent-Inland Sussex-Delaware Beaches-Middlesex-Western Monmouth-
Eastern Monmouth-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-
349 PM EDT Fri Jul 3 2020

...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for central Delaware, southern
Delaware, central New Jersey, northern New Jersey and southern New
Jersey.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional minor coastal flooding is possible with the evening high
tide cycles on Saturday and Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-042000-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
349 PM EDT Fri Jul 3 2020

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 3, 5:19 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
519 PM EDT Fri Jul 3 2020

PAZ054-055-060>062-032230-
Carbon-Monroe-Berks-Lehigh-Northampton-
Including the cities of Jim Thorpe, Stroudsburg, Reading,
Allentown, Bethlehem, and Easton
519 PM EDT Fri Jul 3 2020

...STRONG STORMS APPROACHING THE REGION...

A line of strong and severe storms is approaching the southern
Poconos, Lehigh Valley, and Berks county and should cross those
areas between 6 and 8 PM. Strong winds and hail are possible with
these storms. Please stay tuned to a trusted weather source for
further updates as these storms get closer.

Johnson
Special weather statement, Jul 3, 5:40 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
540 PM EDT Fri Jul 3 2020

PAZ054-032215-
Carbon-
540 PM EDT Fri Jul 3 2020

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CARBON COUNTY...

At 540 PM EDT, a strong thunderstorm was located over Freeland, or 8
miles northeast of Hazleton, moving southeast at 25 mph.

Wind gusts up to 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Lehighton, Jim Thorpe, Nesquehoning, Weatherly, New Mahoning,
Beltzville State Park, Lansford, Summit Hill, Beaver Meadows,
Parryville, Weissport, Weissport East and Tresckow.

This includes the following highways...
 Northeast Extension between mile markers 75 and 85.
 Interstate 80 in Pennsylvania between mile markers 277 and 278.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4089 7556 4076 7580 4082 7590 4092 7598
      4098 7582 4098 7580 4101 7573 4103 7574
      4105 7577 4108 7577
TIME...MOT...LOC 2140Z 324DEG 23KT 4105 7588

SFJ
Special weather statement, Jul 3, 6:09 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
609 PM EDT Fri Jul 3 2020

PAZ054-055-060>062-032245-
Lehigh-Monroe-Northampton-Berks-Carbon-
609 PM EDT Fri Jul 3 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL BERKS...
LEHIGH...CARBON...SOUTHWESTERN MONROE AND SOUTHWESTERN NORTHAMPTON
COUNTIES...

At 609 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Christmans to Port Carbon. Movement
was southeast at 30 mph.

Wind gusts up to 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Allentown, Reading, Easton, Lehighton, Bethlehem, Emmaus, Wyomissing,
Northampton, Wilson, Hellertown, Nazareth, Palmerton, Kutztown, Jim
Thorpe, Hamburg, Slatington, Fleetwood, Sinking Spring, Laureldale
and Nesquehoning.

This includes the following highways...
 Northeast Extension between mile markers 50 and 97.
 Interstate 78 in Pennsylvania between mile markers 21 and 68, and
between mile markers 71 and 76.
 Interstate 80 in Pennsylvania between mile markers 277 and 286.
 Interstate 176 in Pennsylvania between mile markers 10 and 11.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4058 7605 4057 7602 4065 7598 4070 7583
      4074 7576 4083 7590 4091 7599 4101 7573
      4103 7574 4105 7577 4109 7577 4113 7567
      4112 7564 4066 7521 4025 7596 4053 7620
TIME...MOT...LOC 2209Z 323DEG 28KT 4097 7571 4071 7615

SFJ
Special weather statement, Jul 3, 6:38 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
638 PM EDT Fri Jul 3 2020

PAZ054-055-060>062-032315-
Lehigh-Monroe-Northampton-Berks-Carbon-
638 PM EDT Fri Jul 3 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BERKS...LEHIGH...
SOUTHEASTERN CARBON...SOUTHWESTERN MONROE AND NORTHAMPTON COUNTIES...

At 637 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Danielsville to near Friedensburg.
Movement was southeast at 30 mph.

Wind gusts up to 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Allentown, Reading, Easton, Lehighton, Bethlehem, Forks, Emmaus,
Wyomissing, Northampton, Wilson, Hellertown, Nazareth, Palmerton,
Kutztown, Jim Thorpe, Hamburg, Slatington, Fleetwood, Sinking Spring
and Laureldale.

This includes the following highways...
 Northeast Extension between mile markers 49 and 82.
 Interstate 78 in Pennsylvania between mile markers 12 and 76.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4052 7625 4058 7605 4057 7602 4065 7598
      4074 7576 4081 7587 4096 7556 4073 7518
      4070 7520 4068 7517 4065 7520 4062 7519
      4054 7533 4027 7607 4050 7639
TIME...MOT...LOC 2237Z 312DEG 25KT 4083 7554 4056 7630

SFJ

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 5:40 PM EDTSpecial Weather StatementPHICarbon35 min
Jul 3, 6:09 PM EDTSpecial Weather StatementPHIBerks, Carbon, Lehigh, Northampton36 min
Jul 3, 6:38 PM EDTSpecial Weather StatementPHIBerks, Lehigh, Northampton37 min
Jul 3, 6:59 PM EDTAreal Flood AdvisoryPHIBerks, Lehigh117 min
Jul 3, 7:15 PM EDTSpecial Weather StatementPHILehigh, Northampton30 min
Jul 3, 7:22 PM EDTSpecial Weather StatementPHIBerks23 min
Jul 3, 7:45 PM EDTSpecial Weather StatementPHIBucks, Chester, Montgomery30 min
Jul 3, 7:46 PM EDTSpecial Weather StatementPHIBerks44 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.